Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 1, NWS Corpus Christi, TX

February 17, 200715 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Feb 17, 2007, 9:52 AM CST for 15 counties in Texas. It took effect at Feb 17, 2007, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2007, 9:52 AM CST (15:52 UTC)
In effect from
Feb 17, 2007, 12:00 PM CST
Expired
Feb 17, 2007, 6:00 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 3.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KCRP 171552
RFWCRP

RED FLAG WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
952 AM CST SAT FEB 17 2007

TXZ229>234-239>247-180000-
/O.NEW.KCRP.FW.W.0001.070217T1800Z-070218T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
952 AM CST SAT FEB 17 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A COLD FRONT WILL PUSH THROUGH SOUTH TEXAS BY NOON TODAY. WINDS
WILL BECOME NORTH AND INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 30
MPH BEHIND THE FRONT. MEANWHILE...MINIMUM HUMIDITIES WILL DROP TO
20 TO 30 PERCENT ACROSS THE AREA THIS AFTERNOON. THESE CONDITIONS
WILL PRODUCE RED FLAG CONDITIONS ACROSS SOUTH TEXAS THIS AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

MB
1 follow-up statement
000 
WWUS84 KCRP 171603 CCA
RFWCRP

RED FLAG WARNING...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1002 AM CST SAT FEB 17 2007

TXZ229>234-239>247-180000-
/O.COR.KCRP.FW.W.0001.070217T1800Z-070218T0000Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1002 AM CST SAT FEB 17 2007

...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR
STRONG NORTH WINDS AND LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A COLD FRONT WILL PUSH THROUGH SOUTH TEXAS BY NOON TODAY. WINDS
WILL BECOME NORTH AND INCREASE TO 20 TO 25 MPH WITH GUSTS UP TO 30
MPH BEHIND THE FRONT. MEANWHILE...MINIMUM HUMIDITIES WILL DROP TO
20 TO 30 PERCENT ACROSS THE AREA THIS AFTERNOON. THESE CONDITIONS
WILL PRODUCE RED FLAG CONDITIONS ACROSS SOUTH TEXAS THIS AFTERNOON.

PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

MB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 17, 4:24 AM CST, 5 hours 28 minutes earlier.

Area forecast discussion, Feb 17, 4:24 AM CST, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
424 AM CST SAT FEB 17 2007

.SHORT TERM (TODAY THROUGH SUNDAY)...NEXT COLD FRONT STRETCHES FROM
N TX BACK INTO THE BIG BEND REGION EARLY THIS MORNING. THIS COLD
FRONT HOWEVER IS PACIFIC IN ORIGIN...AND S TX WILL ACTUALLY SEE
WARMER TEMPS BEHIND THE FRONT THIS AFTN THAN WE SAW YESTERDAY AFTN
GIVEN DRY AIR. THE FRONT WILL ENTERING THE AREA FAIRLY QUICKLY...
SOMETIME MID TO LATE MORNING...GIVEN CURRENT PRESS RISES FM SJT BACK
THRU FST. TONIGHT WILL BE COLD WITH MID AND UPPER 30S AWAY FROM THE
WATER. WILL BE MORE TRICKY CLOSER TO THE WATER (I.E. RKP-CRP-NGP)
WERE N-NE WINDS OFF THE BAYS MAY STAY UP A LITTLE HIGHER THAN
INLAND. HIGH WILL SHIFT INTO THE WRN CWA 12Z WED AND QUICKLY EAST OF
THE CWA BY 00Z MON. SHOULD SEE A DESCENT REBOUND IN TEMPS SUN AND
JUST SOME HIGH CLOUDS FILTERING INTO THE AREA.

&&

.AVIATION...VFR CONDS THRU THE TAF PERIOD. WINDS WILL SHIFT TO THE
NW LATER THIS MORNING THEN N THIS AFTN. COULD SEE GUSTS 20-25 KTS
16Z-22Z.

&&

.MARINE...SCEC CONDS WILL DVLP LATER THIS MORNING BEHIND A PACIFIC
COLD FRONT...AS MDT TO STRONG OFFSHORE FLOW DVLPS. THE OFFSHORE FLOW
WILL INCREASE TO SCA CRITERIA THIS EVENING AND OVERNIGHT OVER THE
OFFSHORE WATERS. HIGH PRESSURE WILL BUILD INTO THE WRN GULF SUN
MORNING AND THE OFFSHORE FLOW WILL DECREASE. A WEAK ONSHORE FLOW
WILL DVLP LATE SUNDAY AS THE HIGH QUICKLY SHIFTS EAST.

&&

.FIRE WEATHER...A PACIFIC COLD FRONT WILL MOVE THROUGH SOUTH TEXAS
THIS MORNING. RH VALUES WILL DECREASE TO 20-30% AWAY FROM THE
IMMEDIATE COAST THIS AFTERNOON...30-35% ALONG THE IMMEDIATE COAST.
COULD EVEN SEE SOME UPPER TEEN RH VALUES ACROSS THE RIO GRANDE
PLAINS. BUT 20 FT WINDS GUSTS MIGHT NOT REACH RED FLAG CRITERIA.
FUEL MOISTURE HOWEVER IS HIGH ACROSS MOST OF THE RGN (KBDI GENERALLY
LESS THAN 200 EAST OF I-35). EXCEPTION IS THE FAR WESTERN RIO GRANDE
PLAINS (WEST OF COTULLA TO LAREDO).  AT THIS TIME WILL NOT BE
ISSUING A RED FLAG WARNING.

&&

.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)...THE CANADIAN/GFS/ECMWF
GENERALLY CONSISTENT WITH RESPECT TO THE TIMING/PSN OF AN UPPER
DISTURBANCE PROGD TO PROVIDE THE BULK OF SYNOPTIC SCALE LIFT LATE
TUE...YET THE GFS ENSEMBLES ARE NOT CONSISTENT AND THE NOGAPS IS
SLOWER WITH THIS SYSTEM. WL ACCOUNT FOR THIS UNCERTAINTY BY
EXPANDING THE TIME FRAME OF SYNOPTIC SCALE LIFT TO TUE-WED. THE
GFS PROGS THE NEXT SYSTEM TO ENTER THE REGION FRI...YET THE
NOGAPS/ECMWF ARE SLOWER. WL INTRODUCE CONVECTION FOR THE THU
NGT/FRI PERIOD. ANTICIPATE SCA CONDITIONS OVR THE COASTAL WATERS
MON IN ADVANCE OF THE FOREGOING DISTURBANCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    69  39  67  50  71  /   0   0   0  10  10
VICTORIA          66  33  64  43  68  /   0   0   0  10  10
LAREDO            71  41  69  51  74  /   0   0   0  10  10
ALICE             70  36  69  46  73  /   0   0   0  10  10
ROCKPORT          69  39  65  51  68  /   0   0   0  10  10
COTULLA           70  35  67  45  72  /   0   0   0  10  10
KINGSVILLE        70  36  69  48  73  /   0   0   0  10  10
NAVY CORPUS       68  43  65  55  69  /   0   0   0  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST SUNDAY
     FOR THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS
     20 TO 60 NM...WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     20 TO 60 NM.

&&

JR/76...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, Feb 17, 5:47 AM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 AM CST SAT FEB 17 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-181200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
547 AM CST SAT FEB 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP ACROSS THE GULF
WATERS BY THIS EVENING AND PERSIST THROUGH THE NIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE TUESDAY
THROUGH WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED
EARLY SUNDAY...AND LATE MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

76/87

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.